Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 65, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Oct 7, 2018, 3:47 AM CDT. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2018, 3:47 AM CDT (08:47 UTC)
- Expired
- Oct 8, 2018, 5:00 PM CDT
- In force
- 37 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
507 WHUS73 KGRB 070847 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 347 AM CDT Sun Oct 7 2018 LMZ521-522-541>543-071700- /O.NEW.KGRB.SC.Y.0065.181007T0847Z-181008T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 347 AM CDT Sun Oct 7 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT MONDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect until 10 AM CDT Monday. * WINDS...Northeast winds at 15 to 25 knots today will veer east tonight, then southeast as they diminish to 10 to 20 knots Monday. * WAVES...Waves will build to 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ JS
9 follow-up statements
597 WHUS73 KGRB 071519 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1019 AM CDT Sun Oct 7 2018 LMZ521-522-541>543-072330- /O.CON.KGRB.SC.Y.0065.000000T0000Z-181008T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1019 AM CDT Sun Oct 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY... * WINDS...Northeast winds at 15 to 25, will veer east tonight, then southeast as they diminish to 10 to 20 knots Monday. * WAVES...Waves 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
973 WHUS73 KGRB 071958 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 258 PM CDT Sun Oct 7 2018 LMZ521-522-541>543-080400- /O.CON.KGRB.SC.Y.0065.000000T0000Z-181008T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 258 PM CDT Sun Oct 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY... * WINDS...Northeast at 15 to 25 knots veering east before midnight tonight. Winds will become south at 10 to 20 knots on Monday. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
479 WHUS73 KGRB 080230 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 930 PM CDT Sun Oct 7 2018 LMZ521-522-541>543-081030- /O.CON.KGRB.SC.Y.0065.000000T0000Z-181008T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 930 PM CDT Sun Oct 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY... * WINDS...East at 15 to 25 knots. Winds will become south at 10 to 20 knots by Monday afternoon. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
521 WHUS73 KGRB 080924 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 424 AM CDT Mon Oct 8 2018 LMZ521-522-541>543-081500- /O.CON.KGRB.SC.Y.0065.000000T0000Z-181008T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 424 AM CDT Mon Oct 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WINDS...Southeast wind 10 to 20 kts becoming south this afternoon. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
544 WHUS73 KGRB 081044 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 544 AM CDT Mon Oct 8 2018 LMZ521-522-541-081145- /O.CAN.KGRB.SC.Y.0065.000000T0000Z-181008T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 544 AM CDT Mon Oct 8 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Green Bay has cancelled the Small Craft Advisory. Winds and waves are no longer a threat to small craft. $$ LMZ542-543-081845- /O.EXT.KGRB.SC.Y.0065.000000T0000Z-181008T2100Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 544 AM CDT Mon Oct 8 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS...Southeast wind 10 to 20 kts becoming south this afternoon. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
884 WHUS73 KGRB 081234 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 734 AM CDT Mon Oct 8 2018 LMZ542-543-082045- /O.NEW.KGRB.MF.Y.0017.181008T1234Z-181008T1500Z/ /O.CON.KGRB.SC.Y.0065.000000T0000Z-181008T2100Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 734 AM CDT Mon Oct 8 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... The National Weather Service in Green Bay has issued a Dense Fog Advisory, which is in effect until 10 AM CDT this morning. * WINDS...Southeast wind 10 to 20 kts becoming south this afternoon. * WAVES...3 to 5 feet. * VISIBILITY...Less than 1 mile at times. Visibility will improve through the morning hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
642 WHUS73 KGRB 081456 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 956 AM CDT Mon Oct 8 2018 LMZ542-543-082100- /O.EXT.KGRB.MF.Y.0017.000000T0000Z-181008T2000Z/ /O.CON.KGRB.SC.Y.0065.000000T0000Z-181008T2100Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 956 AM CDT Mon Oct 8 2018 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS...Southeast wind 10 to 20 kts becoming south this afternoon. * WAVES...3 to 5 feet. * VISIBILITY...Less than 1 mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
961 WHUS73 KGRB 081946 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 246 PM CDT Mon Oct 8 2018 LMZ542-543-082200- /O.EXT.KGRB.MF.Y.0017.000000T0000Z-181008T2200Z/ /O.EXT.KGRB.SC.Y.0065.000000T0000Z-181008T2200Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 246 PM CDT Mon Oct 8 2018 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WINDS...South at 10 to 20 kts. * WAVES...3 to 5 feet subsiding to 2 to 4 feet in the evening. * VISIBILITY...Less than 1 mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
542 WHUS73 KGRB 082200 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 500 PM CDT Mon Oct 8 2018 LMZ542-543-090300- /O.EXP.KGRB.SC.Y.0065.000000T0000Z-181008T2200Z/ /O.EXT.KGRB.MF.Y.0017.000000T0000Z-181009T0300Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 500 PM CDT Mon Oct 8 2018 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON... * VISIBILITY...Less than 1 mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ521-541-090300- /O.EXB.KGRB.MF.Y.0017.000000T0000Z-181009T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 500 PM CDT Mon Oct 8 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... The National Weather Service in Green Bay has issued a Dense Fog Advisory, which is in effect until 10 PM CDT this evening. * VISIBILITY...Less than 1 mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 6, 10:47 PM CDT, 5 hours earlier.
Area forecast discussion, Oct 6, 10:47 PM CDT, 5 hours before
Area Forecast Discussion National Weather Service Green Bay WI 1047 PM CDT Sat Oct 6 2018 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Sunday Issued at 300 PM CDT Sat Oct 6 2018 The main frontal boundary remains south of our area, stretched across Illinois through this evening. Surface high pressure will continue to move across Manitoba to Ontario in the early overnight hours, which will bring a wind shift to the NE over the bay and lake. Some uncertainty on wind gusts over the bay and lake this evening. A few gusts may approach small craft criteria, especially as the bay tends to over-perform the models during this time of year. Will keep a small mention in the marine products. Retained the mention of sprinkles for this time period as well, as a few models continued to hint at this resolution. As the upper level ridge digs in further over the Rocky Mountains, expect southerly flow to increase aloft, bringing the surface front further northwards. Precipitation chances will therefore gradually overspread the region over the course of Sunday, although the bulk of the rain will hold off until Sunday night. The incoming active weather will bring temperatures a few degrees cooler than Saturday. Went a degree or two higher than previous guidance for the overnight temperatures due to a lower bias the previous night and continuing cloud cover. .LONG TERM...Sunday Night Through Saturday Issued at 300 PM CDT Sat Oct 6 2018 A very active pattern is setting up across the western Great Lakes region as a long wave trough to the west sends several rounds of rain to the region through the middle of the upcoming work week. Given the several rounds of rain there could be some urban and small stream flooding during this period, particularly for areas that receive each round of this moderate to heavy rainfall. There will be enough instability to produce thunderstorms during this period. Although instability during this period generally looks modest, it is too early to determine the probability for strong storms given how far out the system is. This trough will then lift north of the area with high pressure building in across the region by the end of next work week, which will bring dry weather to the region Thursday and next Friday. A low pressure system will then bring the chance for precipitation next Saturday as it tracks through the Great Lakes region. This low will have Canadian origins and will have much less moisture to work with than the systems earlier in the week. Temperatures will soar to well above normal levels to start out the week, continuing through the middle of the week, with temperatures falling to below normal by the end of the work week behind the departing low and continuing into next weekend. && .AVIATION...for 06Z TAF Issuance Issued at 1047 PM CDT Sat Oct 6 2018 MVFR ceilings expected for most of the area tonight and Sunday. Light rain is possible at ATW/MTW/OSH/GRB Sunday morning. Rain and IFR conditions are expected across the entire region Sunday night and early monday. LIFR ceilings are possible between 10 and 14z Monday. Conditions below airport minimums are possible late Monday night as rain and very moist and mild air moves across the cooler ground. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Uhlmann LONG TERM......Kurimski AVIATION.......RDM
Hazardous weather outlook, Oct 6, 3:03 PM CDT, 12 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 303 PM CDT Sat Oct 6 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 303 PM CDT Sat Oct 6 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Periods of rain are expected at times this weekend through the middle of next week. Rainfall this weekend should be modest, but heavier rainfall next week could lead to urban and small stream flooding. A few of the larger rivers could approach bankfull sometime during the latter part of the week. There is a chance of thunderstorms Sunday night through Wednesday. It is too early to determine if any of these storms will be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-072015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 303 PM CDT Sat Oct 6 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight A period of gusty northeast winds could develop during the late evening and overnight hours. Gusts to 25 knots are possible, and may pose a hazard to boaters on the lake and bay. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Waves and northeast winds approaching levels hazardous to small craft are expected Sunday into Sunday night. Thunderstorms are possible from Sunday night through Wednesday. The storms will pose a hazard to boaters on the lake and bay. Uhlmann/Kurimski
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.